MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE LONG; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS SMALL 3.5MM DEPTH GAUGE LONG; PLATE, FIXATION, BONE
Model Number 71175068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, during trauma surgery, a evos small 3.5mm depth gauge long broken ((b)(4)) and the 2.5mm hex linear driver shaft tip broke during screw insertion ((b)(4)).Device outside the patient.The procedure was completed without delay using a s+n back-up device.Patient was not harmed.
 
Additional Manufacturer Narrative
The associated device was not returned for evaluation.The images provided were reviewed and confirm the device is broken.A review of complaint history revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.An historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The contribution of the device to the reported event could be corroborated due to the need of a back up device.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS SMALL 3.5MM DEPTH GAUGE LONG
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12908722
Report Number1020279-2021-08454
Device Sequence Number17364494
Product Code HRS
UDI-Device Identifier00885556635865
UDI-Public00885556635865
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175068
Device Catalogue Number71175068
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown